Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 195, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 14, 2016, 10:01 AM CDT for Chariton County, Howard County, Saline County, Missouri. It took effect at Sep 15, 2016, 11:10 PM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2016, 10:01 AM CDT (15:01 UTC)
- In effect from
- Sep 15, 2016, 11:10 PM CDT
- Expired
- Sep 19, 2016, 2:23 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Chariton County, MO, Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Glasgow (GLZM7). The gauge peaked at 25.49 ft at Sep 16, 2016, 7:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:41 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 14, 6:41 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 641 AM CDT WED SEP 14 2016 .Discussion... Issued at 338 AM CDT WED SEP 14 2016 Short term (Today through Friday night): The main concern in the very short term (this morning) and through the remainder of the short term will be the potential for flooding on continuation/enhancing of ongoing flooding. A broad swath from north central Missouri back into northwestern Missouri and portions of northeastern Kansas have received 1 to 4 inches with local areas around St. Joseph receiving as much as 7+ inches. These antecedent conditions have lowered one-hour flash flood guidance to around 1.0- 1.5 inches over many locations with the hardest hit areas as low as 0.25-0.50. Although, showers across the area early this morning remain light, another round of thunderstorms has developed across northeastern Kansas in an area of broad isentropic ascent and continue to push east into the CWA. Storms are fortunately expected to wane this morning as the isentropic ascent does however, then will linger through the bulk of the morning hours. Clouds are expected to hang in through the bulk of the afternoon keeping highs in the low to mid 70s. Short range hi-res model output and sounding suggest patchy drizzle may affect the area this afternoon. Tonight, upper level shortwave ridging will build into the area in response to a upper level trough moving from the Great Basin into the northern High Plains. A few lead shortwaves ejecting out from the main trough are expected to move into the western Plains this evening sparking convection. Convection will be enhanced as it move across the Plains by a LLJ. This will allow storms to push into the area late tonight. PWATs are in the 1.25"-1.50" range tonight so modest rainfall amounts will be possible as may be localized flooding. Storm chances will continue into Thursday into Thursday night as the upper trough slowly moves into the northern Plains and a associated surface cold front moves into the central Plains. Lead shortwave will spark convection along the front west of the area that will move into the CWA. Friday the upper level trough will finally looks to become more progressive and pushes east into the Upper Midwest. This will force the attendant cold front into the CWA and bring the chance for another round of storms to the area. These storms will continue into Friday night as the cold front pushes through. PWATs are in the 1.60"-2.00" range at this time so any storms will be efficient. With several round of storms expected through the short term, the potential for heavy rain through the period, and low FFG because due to antecedent conditions the flooding concerns with persist through the bulk of the short term. Medium Range (Saturday through Tuesday): Shower activity may continue into Saturday morning as the upper level trough pushes through the region. However, the remainder of the weekend we will look to dry out. Temperatures behind the front will be seasonable with highs in the mid 70s to near 80. However, dry conditions may be short-lived as come early next week WAA gets underway across the area. Gulf moisture will be drawn northward out ahead of an upper level shortwave trough that is expected to move into the southern Plains on Tuesday. Precipitation chances increase late Monday night into Tuesday. Highs Monday and Tuesday will rise into the low to mid 80s. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 641 AM CDT WED SEP 14 2016 Line of showers with a few embd thunderstorms is afecting the terminals this morning but should diminish thru 16Z. Otrw...other than some drizzle conditions should remain dry. Cigs will be IFR this morning before lifting to low MVFR this afternoon and then abv 2kft btn 22Z-00Z. Cigs are expected to lift to VFR around 5kft around 03Z. Winds thru the pd will be out of the east around 5-10kts. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...73 Aviation...73
Hazardous weather outlook, Sep 14, 5:10 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 510 AM CDT WED SEP 14 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 510 AM CDT WED SEP 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THE LINE OF STORMS MOVING THROUGH THIS MORNING SHOULD DIMINISH SOMETIME BEFORE 10 AM. THIS AFTERNOON THERE IS A SLIGHT CHANCE FOR ISOLATED STORMS SOUTH OF HWY 50. NO SEVERE WEATHER IS EXPECTED TODAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS RETURN EARLY THURSDAY MORNING AND WILL STICK AROUND THROUGH FRIDAY NIGHT. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME BUT HEAVY RAINFALL IS POSSIBLE, ESPECIALLY THURSDAY INTO FRIDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 14, 8:56 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM FLOOD 4 E ST. JOSEPH 39.77N 94.77W
09/14/2016 BUCHANAN MO EMERGENCY MNGR
INTERSECTION OF BELT HWY AND HWY 36 WITH 1 TO 2 FEET OF
STANDING WATER. EFFORTS TO CLEAR THE ROADWAY ARE ONGOING.
&&
JLLocal storm report, Sep 14, 9:09 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
909 AM CDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HIGHLAND 39.86N 95.27W
09/14/2016 M11.50 INCH DONIPHAN KS PUBLIC
11.5 INCHES IN 24 HOURS VIA TWITTER. MANY FLOODED
BASEMENTS IN TOWN.
&&
ADOLPHSONLocal storm report, Sep 14, 9:24 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 AM CDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM FLOOD 5 WSW GOWER 39.58N 94.68W
09/14/2016 BUCHANAN MO DEPT OF HIGHWAYS
STATE RTE DD CLOSED DUE TO FLOODING ON MALDEN CREEK.
&&
ADOLPHSONLocal storm report, Sep 14, 9:32 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 AM CDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 6 E LAWSON 39.44N 94.09W
09/14/2016 RAY MO DEPT OF HIGHWAYS
STATE RTE D CLOSED DUE TO FLOODING ON CROOKED RIVER.
&&
ADOLPHSONLocal storm report, Sep 14, 9:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 AM CDT WED SEP 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM FLOOD 5 WSW BRAYMER 39.56N 93.88W
09/14/2016 CALDWELL MO DEPT OF HIGHWAYS
STATE RTE E IN BOTH DIRECTIONS CLOSED DUE TO FLOODING ON
MUD CREEK.
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:51 PM CDT | Special Weather Statement | EAX | Chariton | 24 min |
| Sep 13, 8:48 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Holt | 3 hr |
| Sep 13, 9:43 PM CDT | Special Weather Statement | EAX | Cass | 32 min |
| Sep 13, 11:44 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Holt | 6 hr |
| Sep 14, 12:50 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 6 hr |
| Sep 14, 2:08 AM CDT | River Flood Warning | EAX | Buchanan | 51 hr |
| Sep 14, 5:32 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, DeKalb, Holt and 1 more | 6 hr |
| Sep 14, 7:31 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 49 hr |
| Sep 14, 7:31 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 47 hr |
| Sep 14, 8:01 AM CDT | River Flood Warning | EAX | Clay, Ray | 25 hr |
| Sep 14, 8:20 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Sep 14, 8:20 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| Sep 14, 8:27 AM CDT | River Flood Warning | EAX | Ray | 65 hr |
| Sep 14, 8:27 AM CDT | River Flood Warning | EAX | Carroll | 63 hr |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 42 hr |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 39 hr |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 4 days |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 4 days |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Sep 14, 10:01 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| Sep 14, 11:20 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Livingston, Platte and 1 more | 6 hr |
| Sep 14, 5:16 PM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Livingston, Platte and 1 more | 15 hr |
| Sep 13, 9:13 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| Sep 14, 1:32 AM CDT | River Flood Warning | EAX | Atchison | 38 hr |
| Sep 14, 1:56 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 47 hr |
| Sep 14, 7:31 AM CDT | River Flood Warning | EAX | Leavenworth | 66 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.